Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Remedy for medicines side effects - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
User :   I have had staph infection for the last week and using doctor perscribed sulfameth pretty much eliminated the blister on my right arm that was forging a line to my arm pits lymph-nodes. I still have residual pain all over my body like all around the shoulder blade of the arm that was infected and my chest and back are sore. I went in for x-rays yesterday and the doc said i don't have pneumonia and that all my aches and pains are from the sulfameth antibiotics. But last night after i got home from the doc my eyes started to hurt. The upper portion of both eyes has a steady soreness especially when i rotate them up, down, and side to side. And my throat started getting a little itchy but not to bad. This morning I have noticed that my throat hasn't gotten worse so thats good. But my eyes still hurt and it's concerning me. It's a soreness that is on the borderline of pain but not the pain like pink eye. Is this just what happens if your sleep has been disrupted for a few days or is their something more serious going on? It almost feels like my eye muscles are going through the same pain the rest of my bodies muscles are, but being the eyes it is hard to just shrug it off.
Thanks a lot,
Doctor :   hello
User :   hello
Doctor :   i am Dr xxx here
Doctor :   give me a min, let me read your query
User :   ok, thanks
Doctor :   may i know your age and gender please ?
User :   24 year old male in good health
Doctor :   what you have told me are very typical side effects of sulfameth medication
Doctor :   ok tekk me how long did you took the course ?
Doctor :   tell **
User :   7 days 2 4 times a day..
User :   2pills 4times a day
User :   2 pills 2 times a day sorry
Doctor :   ok those are high doses
Doctor :   oh ok
Doctor :   well see this is a very strong drug and dosage is based on your medical condition and response to therapy.
Doctor :   Remember that your doctor has prescribed this medication because he or she has judged that the benefit to you is greater than the risk of side effects
User :   i have finished the course of the drugs so maybe my body is comming down from them
Doctor :   thats true
User :   so it's nothing to be worried about, you see i donthave insurance so you know how that goes
Doctor :   i can understand
Doctor :   so right now we are concerned about the allergic irritation you are having in your eyes ?
User :   correct, sorrness
Doctor :   i will tell you few things that you can do
User :   ok
Doctor :   Rose water is one of the greatest solutions for eye discomfort. All your have to do is fill one ounce of distilled water and add five drops of rose water to it. You can now apply it with the help of a eye dropper or an eye cup
Doctor :   Castor oil is other good cure for eye irritation. Just apply one drop of fresh castor oil to your eyes before you go to hit the sack, and a little to the soles of your feet. This will not only edit the strain on your optics, it will also help you sleep better.
Doctor :   Put some salt in boiled, cooled water.Dip some cotton balls. Close your eyes and place the salted cotton balls on top of your infected eye. Remain in this position for about 5 minutes.
Doctor :   our main aim is to wait for the drug to be washed away from your system
Doctor :   but please do also consider that if the discomfort is not going in the next 3 days you would need to then get a physical examination
User :   wow thats interesting, and i live in portland Oregon the city of roses......ok so i should start pounding water all day and do the above to my eyes and feet
Doctor :   dont consume alcohol and smoke if you do so as it slows the metabolism of drug
User :   ok
Doctor :   you would be fine dont worry
User :   awsome those ar the magic words
User :   thanks a lot
Doctor :   your welcome and take care
User :   you to, good bye
Doctor :   bye
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor